Funnel Cloud, Pueblo
- When
- May 25, 3:40 PM MST to 3:45 PM MST
- Where
- Pueblo County, 5.61 mi ESE of Beulah
- Reported by
- Law Enforcement
- Coordinates
- 38.060, -104.880
A severe storm produced quarter size hail near Beulah.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A severe storm produced quarter size hail near Beulah.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 25, 1:44 PM MST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 244 PM MDT MON MAY 25 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 242 PM MDT MON MAY 25 2015 ...BACK TO THE SEVENTIES... REMEMBER THOSE DAYS? WELL...WITH A LITTLE MORE SUN AND H7 TEMPS CLIMBING TO 7 DEG OR HIGHER TOMORROW...SHOULD GET INTO THE SEVENTIES TOMORROW OVER THE PLAINS...POSSIBLY NR 80 DEGREES FOR THE WARMEST SPOTS. RESIDUAL MOISTURE SHOULD KEEP HIGHS FROM REACHING THE GUIDANCE VALUES...HOWEVER. REST OF TODAY...MARGINAL THREAT OF SVR HAS SHIFTED TO THE EAST...BUT STILL AREAS OF 750-1000 CAPE...ESPECIALLY NR THE KS BORDER. SO...DESPITE MODEST SHEAR...CANNOT RULE OUT SOME MARGINALLY STRONG- SVR STORMS IN MULTI-CELL CLUSTERS LATE THIS AFTERNOON THRU THIS EVE. SMALL HAIL WILL BE THE MOST LIKELY THREAT. SNOW LEVELS REMAIN RELATIVELY HIGH...WITH THE PASSES CURRENTLY REPORTING MID 30S THIS AFTERNOON. LOW AMPLITUDE UPPER RIDGE WILL CONTINUE TO BUILD THROUGH TOMORROW...WHILE WEAK DISTURBANCES IN THE FLOW ST OFF MAINLY DIURNAL SHOWERS AND STORMS. WIND SHEAR WILL REMAIN MODEST ON TUE...SO SVR THREAT WILL BE LOW. EXTREME SE CORNER OF THE CWA WILL STILL SEE SOME MARGINALLY SVR PARAMETERS IN THE AFTERNOON...BUT THE NAM IS INDICATING SUPPRESSED CONVECTION OVR THAT AREA DUE TO THE UPPER RIDGING. ENJOY THE SEVENTIES! ROSE .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 242 PM MDT MON MAY 25 2015 TUE NIGHT AND WED...THE SHORTWAVE RIDGE OVR THE AREA WL SHIFT EASTWARD AS AN UPR LOW MOVES INTO ID AND ITS UPR TROF EXTENDS SOUTHWARD TO BAJA CA. SCT SHOWERS AND TSTMS ARE EXPECTED OVR AND NR THE MTNS TUE EVENING AND THEN AGAIN ON WED AFTERNOON...WITH MAINLY JUST SOME ISOLD PCPN OVR THE REST OF THE AREA. IT LOOKS LIKE HIGH TEMPS ON WED WL BE AROUND AVERAGE...WHICH IS MOSTLY IN THE 70S OVR THE LOWER ELEVATIONS. THE UPR TROF IS THEN FORECAST TO MOVE SLOWLY EASTWARD ON WED NIGHT AND THU...EXTENDING FROM WRN WY INTO AZ BY 00Z FRI. THU LOOKS LIKE ANOTHER DAY OF SHOWERS AND TSTMS MAINLY OVR AND NR THE MTNS AREAS. FOR FRI A BAGGY TROF WL LIE OVR THE STATE...AND A FRONT WL MOVE THRU SERN CO. THE AREA IS EXPECTED TO REALLY MOISTEN UP DURING THE DAY FRI...WITH WIDESPREAD PCPN DEVELOPING AND CONTINUING FRI NIGHT. TEMPS ON THU SHOULD DROP BACK TO BELOW AVERAGE AGAIN. THE UPR TROF AND LOW WL MOVE EAST INTO KS SAT...BUT WRAP AROUND MOISTURE IS EXPECTED TO KEEP WIDESPREAD PCPN OVR ERN CO ON SAT...WITH THE MTN AND HIGH VALLEY AREAS HAVING SCT PCPN. SAT NIGHT THE LOW MOVES FARTHER EAST AND IT LOOKS LIKE THE FORECAST AREA WL THEN HAVE DRIER WX. ON SUN AN UPR RIDGE BUILDS OVR THE GREAT BASIN AND THEN MOVE EASTWARD OVR CO ON MONDAY. THERE WL STILL BE ENOUGH MSTR AROUND FOR SOME MAINLY AFTERNOON AND EVENING SHOWERS AND TSTMS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 242 PM MDT MON MAY 25 2015 SHOWERS AND A FEW STORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...ESPECIALLY VC KPUB ALONG AND S OF HGWY 50. SOME BRIEF RESTRICTIONS TO VIS WILL BE POSSIBLE WITH SHOWERS/TS. CONVECTION WILL BE EVEN MORE SUPPRESSED ON TUESDAY AS HIGH PRESSURE BUILDS OVER SE CO. WILL SEE ISOLD-SCT SHOWERS AND STORMS...MAINLY OVER THE HYR TRRN. WINDS WILL CONTINUE TO BE RELATIVELY LIGHT EXCEPT VCTS. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ROSE LONG TERM...28 AVIATION...ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1219 PM MDT MON MAY 25 2015 COZ058>089-093>099-261830- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1219 PM MDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD UPPER LEVEL DISTURBANCE WILL TRACK ACROSS SOUTHERN COLORADO TODAY...TRIGGERING ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. STORM THREATS TODAY WILL INCLUDE LIGHTNING... HAIL...LOCALLY HEAVY RAIN...AND GUSTY WINDS. MOST HAIL WILL BE PEA SIZE OR LESS BUT A FEW STORMS COULD PRODUCE HAIL UP TO AN INCH...PARTICULARLY NEAR THE KANSAS BORDER. FLASH FLOODING WILL BE A CONCERN DUE TO SATURATED SOILS. WIND SHEAR...WHICH IS NECESSARY TO GET STORMS ROTATING...WILL BE LESS TODAY THAN YESTERDAY. CONSEQUENTLY...THE THREAT FOR ROTATING STORMS AND TORNADOES WILL BE LESS. HOWEVER...A BRIEF WEAK TORNADO CANNOT BE RULED OUT. IN THE MOUNTAINS...PRECIPITATION WILL FALL AS SNOW OR GRAUPEL OVER THE HIGHER TERRAIN. ELEVATIONS ABOVE 8500 FEET COULD SEE LOCAL ACCUMULATIONS UP TO A FEW INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER SOUTHERN COLORADO THROUGH THE PERIOD. SHOWERS...THUNDERSTORMS AND SNOW ABOVE 10000 FEET WILL BE POSSIBLE EACH DAY...MAINLY IN AND NEAR THE MOUNTAINS DURING THE AFTERNOON AND EVENING HOURS. PRIMARY STORM THREATS THROUGH THE PERIOD WILL BE LIGHTNING...LOCALLY HEAVY RAIN AND SMALL HAIL. HOWEVER...A FEW STORMS COULD PRODUCE LARGE HAIL AND STRONG WINDS. AT THIS TIME...THURSDAY EVENING THROUGH SATURDAY MORNING LOOKS LIKE THE BEST PERIOD WITH THE GREATEST POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY OVER MOST OF SOUTHERN COLORADO. 44/44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 157 PM MDT MON MAY 25 2015 COZ074-087-088-252045- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 157 PM MDT MON MAY 25 2015 ...SPECIAL WEATHER STATEMENT... AT 156 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AGUILAR...OR 22 MILES NORTHWEST OF TRINIDAD...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN LOCATIONS IMPACTED INCLUDE... AGUILAR AND INTERSTATE 25 NORTH OF AGUILAR. LAT...LON 3736 10471 3753 10478 3764 10452 3741 10433 TIME...MOT...LOC 1956Z 251DEG 11KT 3747 10466 28
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 212 PM MDT MON MAY 25 2015 COZ087-088-252100- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 212 PM MDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES UNTIL 300 PM MDT... AT 212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF AGUILAR...OR 23 MILES NORTH OF TRINIDAD...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3750 10474 3780 10459 3761 10429 3743 10453 TIME...MOT...LOC 2012Z 216DEG 8KT 3750 10462 SR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 313 PM MDT MON MAY 25 2015 COZ083-085-086-252200- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO-CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 313 PM MDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO...SOUTH CENTRAL EL PASO AND EAST CENTRAL FREMONT COUNTIES UNTIL 400 PM MDT... AT 313 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PENROSE...OR 19 MILES NORTHWEST OF PUEBLO...MOVING SOUTH AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PUEBLO WEST...PINON...PENROSE AND MIDWAY. LAT...LON 3848 10504 3857 10468 3839 10450 3829 10488 TIME...MOT...LOC 2113Z 013DEG 8KT 3845 10489 SR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
416 PM MDT MON MAY 25 2015
COZ079-083-086-252345-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
416 PM MDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUEBLO...NORTHEASTERN
CUSTER AND SOUTHEASTERN FREMONT COUNTIES UNTIL 545 PM MDT...
AT 413 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF PUEBLO WEST...OR 15 MILES NORTHWEST OF PUEBLO...MOVING
SOUTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PUEBLO...PUEBLO WEST...SALT CREEK...PUEBLO RESERVOIR...PINON...
BLENDE...AVONDALE...PUEBLO DEPOT...PENROSE...RYE...COLORADO CITY...
WETMORE AND BEULAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3822 10513 3851 10479 3851 10433 3791 10443
3789 10497
TIME...MOT...LOC 2213Z 309DEG 7KT 3838 10486SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
424 PM MDT MON MAY 25 2015
COZ084-252315-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
424 PM MDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
515 PM MDT...
AT 423 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SIMLA...OR 25 MILES SOUTHWEST OF LIMON...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RAMAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3907 10405 3901 10406 3902 10423 3913 10422
3913 10405
TIME...MOT...LOC 2223Z 269DEG 16KT 3912 10412SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
429 PM MDT MON MAY 25 2015
COZ079-086-260000-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
429 PM MDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 600
PM MDT...
AT 429 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF PUEBLO RESERVOIR...OR 20 MILES WEST OF PUEBLO...
MOVING SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEULAH AND COLORADO CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3808 10502 3825 10502 3823 10480 3807 10421
3783 10432 3791 10467
TIME...MOT...LOC 2229Z 292DEG 12KT 3816 10496The Pueblo radar (KPUX), 75 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
1 funnel cloud, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573119, 573064.